Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does A Tingling Sensation On Feet And Handsmean That I Have HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Highleyman, L. (2002). Peripheral Neuropathy. Bulletin of ExperimentalTreatments for AIDS: Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological complications of HIV/AIDS. Bulletin of Experimental Treatments for AIDS : Retrieved October 2006from www.thebody.com/sfaf/winter05/neuro.html Gadd, C. (2006). CROI: Capsaicin patch helps relieve neuropathy. Aidsmap : Retrieved October...
Ask the Experts

HIV Medication and formication

Can HIV medication cause formication (the sensation of crawling insects on the skin)? I'm taking Kivexa, Novir and Prezista. I've had this condition for a month and I've been taking the medication for 3 years. Body lice like scabies has been ruled...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...PubMed search), formication is not a described side effect of any HIV medications per se. The symptoms of formication, such as tingling sensations, could be confused with other entities, such peripheral neuropathy (PN) or narcotic withdrawal. ... Read more »

Could tingling sensations be a side effect of Atripla?

I've been taking Atripla (before that Sustiva and Truvada) going on 4 years with great results. Recently I've experienced tingling in my left upper thigh/groin area that is subtle during the day and gets very intense at night when lying down....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Drug related neuropathy rarely would be localized to a single side in the upper groin/thigh area so some type of nerve impingement involving the lumbar sacral spine area or nerves in the inguinal area would be a consideration. A complete history and... Read more »

Tingling sensation

I have just started taking combiver because i was not happy taking with d4t, it was making me feel fatter and bloated. Anyway its been 3 weeks taking combiver & sustiver and I have sarted to feel tingling sensations in my fingers and thumbs, it does...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...unlikely to be due to the D4T. D4T related neuropathy usually takes a while to develop and almost always begins in the toes/feet. If the sensations continue you need to discuss with your HIV doc. KH Read more »

Skin burning and tingling

i was diagnosed HIV+ in OCT 2006.CD4 was 375, virus load was 675,000The doctor put me on nevitro, lamuvidine, stavudine, one month ago. Nevitrio, 1 tablet in the first 2 weeks, then 2 tablets after that.three days ago i started having a burning...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Often simple analgesics like ibuprofen or acetominophen can help some for discomfort like you describe. If further side effects develop Read more »
Articles
The Well Project

Diabetes and HIV/AIDS

...and exercise, many others need diabetes medication, and some need insulin Most common form of diabetes, usually occurring after age 45 Gestational Diabetes Occurs in some women during pregnancy Pre-Diabetes Blood glucose levels are... Read more »
The Well Project

Women and HIV/AIDS

...than womenstill have HIV in the US, women are catching up. In some countries, HIV+ womenoutnumber HIV+ men. The proportion of HIV/AIDS cases among women has more than tripled from 8percent in 1985 to an alarming 27 percent in 2008. That means... Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Time; Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur... Read more »
Connect With Others

anxiety taking over

Posted by Anonymous, 3 Replies
...My possible exposure was about 5 months ago. It was vaginal intercouse. For about 6 weeks now, I've had tingling sensations on both arms and a burning sensation on my feet that doesnt go away. I know a test at this stage would be definitive but... Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...Hi guys. Scott here. Am very new to this forum. I'm very recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other symptoms) I got tingling in my hands, then an all over hypersensitivity sensation... Read more »

Sex with HIV positive woman

Posted by Anonymous, 1 Reply
...had sex with a woman who did not tell me that she was HIV positive until later. Two months after the encounter I developed a tingling sensation in my hands and feet. The headaches,neckaches,joint aches and a sore throat all started after that. I... Read more »

More Symptoms?

Posted by ExWorryWart, 3 Replies
...Urination not going away Some pain in around penis even during non urination itchiness Hands and feets getting cold at times and Tingling sensation on hands and feets Sweaty Palms often (didn't notice before) Diariah (Because of the antibiotics... Read more »